Posted by: Author | January 13, 2012

Friday Facts- January 13, 2012- Paradoxical Effect

I’ve still got the remnants of the cold/illness from the trip back from England and am off and on taking stuff to help me breathe, thus, I got the idea for this Friday Fact. I have a weird body chemistry and have what’s called a paradoxical effect when I take certain medications. This effect means that the opposite intended reaction happens when the medications are ingested.

I can pretty much guarantee that when I take non-drowsy sinus or cold meds, that I will be knocked out in about an hour. I also have issues with certain pain meds. They make me hyper and I have out-of-body experiences. I hover over myself and watch as I sleep. It’s quite weird.

My friend, the psychologist is the one who told me what this is called. It usually happens with sedatives and barbituates as well as anti depressants. It can also happen with antibiotics and that may well be why I usually have to have more than one dose of those when I get an infection.

Advertisements

Responses

  1. I can’t take any kind of pain killers, muscle relaxers, cold medicines, etc… They cause sever anxiety and a case of the crazies. 🙂

    • Ahhh. Some of those are paradoxical according to my research. I only take cold meds at home as I pass out.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Categories

%d bloggers like this: